Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 25, 2008, 9:29 AM CDT for Presidio County, Texas. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2008, 9:29 AM CDT (14:29 UTC)
- Expired
- Sep 26, 2008, 3:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 251429
FFWMAF
TXC377-252030-
/O.NEW.KMAF.FF.W.0092.080925T1429Z-080925T2030Z/
/00000.3.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CDT THU SEP 25 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 330 PM CDT THURSDAY
* AT 928 AM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT PRESIDIO.
RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL
CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$
MUELLER2 follow-up statements
000
WGUS54 KMAF 252006
FFWMAF
TXC377-260230-
/O.EXT.KMAF.FF.W.0092.000000T0000Z-080926T0230Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT THU SEP 25 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 930 PM CDT
* AT 305 PM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT PRESIDIO.
RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL
CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$
MUELLER000
WGUS54 KMAF 260224
FFWMAF
TXC377-260830-
/O.EXT.KMAF.FF.W.0092.000000T0000Z-080926T0830Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT THU SEP 25 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 330 AM CDT FRIDAY
* AT 823 PM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT PRESIDIO.
RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL
CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN LOCATED ALONG THE LEVEES IS PRESIDIO.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN LOW
LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY
YOUR LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS
FLOODED ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 6:40 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 25, 6:40 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 AM CDT THU SEP 25 2008
.DISCUSSION...
12Z AVIATION FORECAST DETAILS BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL TERMINALS FOR
THE NEXT 24 HOURS. IR SATELLITE IMAGERY CONTINUES TO SHOW MID/HIGH
CLOUD CANOPY MOVING ACROSS MUCH OF SOUTHWEST TEXAS. STRATUS HAS
REMAINED WELL SOUTHEAST OF THE REGION SO FAR THIS MORNING...AND
HAVE KEPT MENTION OUT OF THE 12Z TERMINAL FORECASTS GIVEN LOW
CONFIDENCE OF OCCURRENCE. SCT TO BKN COVERAGE ABOVE 20000 FT WILL
PERSIST ACROSS AREAS GENERALLY ALONG AND SOUTH OF I-20 THROUGH
THIS AFTERNOON. SCT CUMULUS MAY ALSO DEVELOP DURING THE AFTERNOON.
LIGHT AND VARIABLE WINDS THIS MORNING WILL GENERALLY BECOME
SOUTHEAST AT 10 KNOTS OR LESS AFTER 15Z. CLEARING SKIES AND LIGHT
WINDS ARE EXPECTED AFTER 01Z.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT THU SEP 25 2008/
DISCUSSION...
UPPER RIDGE WILL CONTINUE OVER THE AREA THROUGH THE FORECAST... THIS
WILL RESULT IN LITTLE CHANGE IN THE WEATHER FROM DAY TO DAY. WITH
THE RIDGE REMAINING ENTRENCHED... NO SIGNIFICANT COLD FRONTS ARE
EXPECTED. AS A RESULT TEMPERATURES LOOK TO BE NEAR TO SLIGHTLY ABOVE
NORMAL THE REMAINDER OF THE WEEK AND WELL INTO NEXT WEEK. OVERALL HIGHS
WILL BE IN THE 80S WITH LOWS IN THE 50S AND 60S. A FEW HIGHS AROUND 90
POSSIBLE FOR RIO GRANDE AND PECOS RIVER VALLEYS... WITH LOWS AS COOL AS
THE 40S FOR HIGHER ELEVATIONS. HIGH CLOUDS DOWN SOUTH THIS MORNING WILL
SLOWLY SPREAD NORTH BEFORE BREAKING UP DURING THE DAY... WITH SCATTERED
FAIR WX CUMULUS EXPECTED IN THE AFTERNOON.
THERE MAY BE A WEAK BOUNDARY MOVE THROUGH THE AREA THE MIDDLE OF NEXT WEEK...
BUT LOOKS TO BE MORE OF A WIND SHIFT WITH LITTLE CHANGE IN OVERALL
TEMPERATURES EXPECTED. EASTERLY SURFACE WIND TODAY WILL BECOME SOUTHERLY
ON FRIDAY AND LOOK TO BE OUT OF THE SOUTH TO SOUTHEAST THROUGH SUNDAY.
HAD A FEW SHOWERS YESTERDAY MAINLY ACROSS NORTHEAST PERMIAN BASIN AND LOWER
TRANS PECOS. BASED ON MODEL QPF AND MOS GUIDANCE COULD SEE A FEW SHOWERS
AGAIN THIS AFTERNOON AS DECENT MOISTURE... DAYTIME HEATING... AND UPSLOPE
EASTERLY FLOW COMBINE. WENT AHEAD AND INCLUDED ISOLATED POPS THIS AFTERNOON
FROM MARFA TO SANDERSON. WILL KEEP THE REST OF THE FORECAST DRY AS RAIN
CHANCES LOOK TOO LOW TO MENTION.
HYDROLOGY...
FLOODING CONTINUES ON THE RIO GRANDE FROM PRESIDIO INTO THE BIG BEND AS
RELEASES CONTINUE FROM LUIS LEON. FLASH FLOOD WARNING FOR THE RIO GRANDE
IN PRESIDIO COUNTY HAS BEEN EXTENDED INTO THE MORNING... AND THE FLASH FLOOD
WATCH WILL BE EXTENDED THROUGH 00Z.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
PRESIDIO VALLEY.
&&
21/72Hazardous weather outlook, Sep 25, 5:00 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CDT THU SEP 25 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 500 AM CDT THU SEP 25 2008 /400 AM MDT THU SEP 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM MAY DEVELOP ACROSS THE LOWER TRANS PECOS REGION...THE DAVIS MOUNTAINS...AND THE BIG BEND REGION THIS AFTERNOON. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. SIGNIFICANT FLOODING CONTINUES ALONG THE RIO GRANDE AT AND DOWNSTREAM OF PRESIDIO. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO HAVE CAUSED RIVER LEVELS TO RISE TO MODERATE TO MAJOR FLOOD STAGES. HIGHWAY 170 REMAINS CLOSED...AS DO THE INTERNATIONAL BRIDGE AT PRESIDIO AND OTHER SMALLER ROADS. MOTORISTS IN THE AREA SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO DRIVE THROUGH WATER COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING OF THE RIO GRANDE AT PRESIDIO IS EXPECTED TO CONTINUE. THE RELEASE RATE FROM LUIS LEON HAS SLOWLY DECREASED OVER THE LAST SEVERAL DAYS...BUT RIVER LEVELS ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.